Intravenous fat emulsion therapy for intentional sustained-release verapamil overdose

Research output: Contribution to journalArticle

112 Scopus citations

Abstract

We report the first case of sustained-release verapamil toxicity treated with Intralipid fat emulsion (IFE). Toxicity was confirmed by elevated serial serum verapamil and metabolite, norverapamil, levels. Most previously reported cases of IFE therapy involve local anaesthetic toxicity and cardiac arrest. Our patient was in shock despite standard therapy. No adverse events were noted and the patient fully recovered.

Original languageEnglish (US)
Pages (from-to)591-593
Number of pages3
JournalResuscitation
Volume80
Issue number5
DOIs
StatePublished - May 1 2009

Keywords

  • Calcium channel blockers
  • Intralipid fat emulsion
  • Lipids
  • Lipophilic
  • Resuscitation
  • Verapamil

ASJC Scopus subject areas

  • Emergency Medicine
  • Emergency
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Intravenous fat emulsion therapy for intentional sustained-release verapamil overdose'. Together they form a unique fingerprint.

  • Cite this